MAUDE Adverse Event Report: COOK INC TURBO-JECT® SINGLE LUMEN MINOCYCLINE/RIFAMPIN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® SINGLE LUMEN MINOCYCLINE/RIFAMPIN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: ir lead tech.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a leak occurred on a turbo-ject® single lumen minocycline/rifampin power-injectable picc in the critical care unit (ccu).The line was placed on (b)(6) 2021 and was used for the infusion of milrinone.The patient felt "wetness" on their arm and called nurses into the room.The leaking catheter was removed and replaced on (b)(6) 2021.Additional information regarding patient and event details has been requested, but is currently unavailable.
 
Event or Problem Description
In additional information received on 14jul2021, it was reported that the failure was noticed on (b)(6) 2021, almost three weeks after initial placement on (b)(6) 2021.It was confirmed that the patient required a picc line exchange.The line was being used to administer bedside infusions, in which power injection was not used.The device was secured to the patient with a wingguard securement device and tegaderm.The line is being held at the hospital and is available to be viewed at the facility.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.Lurie children's hospital in the united states informed cook of an incident involving a upics-5.0-ct-nt-abrm-1111 (turbo-ject® single lumen minocycline/rifampin power-injectable picc) from lot 13836481.It was confirmed that the patient required a picc line exchange.There were no reported adverse effects to the patient due to this occurrence.A review of the complaint history, device history record, instructions for use (ifu), and quality control procedures were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.The device master record (dmr) was reviewed and device drawings, manufacturing instructions, quality control procedures, and specifications were identified.Sufficient controls are in place to detect this failure mode prior to release.The product¿s design history file (dhf) was reviewed and the risks associated with this device were acceptable when weighed against the benefits.A review of the device history record (dhr) was also conducted as a part of the investigation to check for failure related nonconformances and additional complaints.The dhr for the complaint lot did not have related nonconformances.A database search for complaints on the reported lot found no additional complaints reported from the field.There is no evidence of nonconforming devices in house or in the field.The device is shipped with instruction for use (ifu) which provides the following information to the user related to the reported failure mode: "warnings the safe and effective use of spectrum turbo-ject picc lines with power injector pressures set above 325 psi has not been established.Do not power inject if maximum injection rate cannot be verified to meet limit printed on catheter hub or extension tube.How supplied: upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided, no inspection of returned product and the results of the investigation, it was determined the cause of this event is related to inadequate design change validation.There is no indication the device was manufactured out of specification.This product failure was previously investigated under a capa.The capa investigation found that the root cause is related to inadequate flexural strength in a previous hub design change.Investigation further found that the devices were manufactured to specification and there was no evidence of lot-related issues.The appropriate internal personnel have been notified.Per the risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
TURBO-JECT® SINGLE LUMEN MINOCYCLINE/RIFAMPIN POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12180378
Report Number1820334-2021-01827
Device Sequence Number3298734
Product Code LJS
UDI-Device Identifier00827002239081
UDI-Public(01)00827002239081(17)221103(10)13836481
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K133634
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2022
Device Model NumberN/A
Device Catalogue NumberUPICS-5.0-CT-NT-ABRM-1111
Device Lot Number13836481
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/12/2021
Supplement Date Received by Manufacturer07/14/2021
04/26/2022
Initial Report FDA Received Date07/16/2021
Supplement Report FDA Received Date07/20/2021
05/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age17 YR
Patient SexMale